U.S. doctors online nowAsk doctors free
CA
A 37-year-old member asked:

Does provigil work for excessive daytime sleepiness?

2 doctor answers6 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Yes: Yes. It is an fda approved drug for eds (excessive daytime sleepiness). But i would try to determine why there is eds in the first place. A sleep study is a good start as well as an veal by a sleep specialist.
Dr. Mark Reynolds
Psychiatry 33 years experience
Yes: Provigil is indicated for excessive daytime sleepiness in narcolepsy, osa and shift work. It is often very helpful but depending on the severity of your sleepiness significant residual may remain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 38-year-old member asked:

What can cause excessive daytime sleepiness?

1 doctor answer5 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Many things: Some conditions like sleep apnea and restless legs syndrome interfere with sleep at night, resulting in tiredness/sleepiness in the day. Others are sleep disorders that themselves produce sleepiness, like narcolepsy. Still others are effects of medications or drugs; some mental illnesses like depression too. See your doctor for an evaluation. Can also see a sleep medicine doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 25, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.